Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 362, NWS Little Rock, AR

August 15, 2012Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 15, 2012, 8:50 PM CDT for Marion County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 8:50 PM CDT (01:50 UTC)
Expired
Aug 15, 2012, 9:15 PM CDT
In force
25 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Marion County, AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:30 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 15, 6:30 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT WED AUG 15 2012

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY AFTERNOON. LATE
TONIGHT/EARLY THURSDAY MORNING...THERE MAY BE A FEW PATCHES OF
FOG/BRIEF MVFR VISIBILITIES.

AS FAR AS PRECIPITATION...ONLY ISOLATED SHOWERS/THUNDERSTORMS
ARE EXPECTED OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTH ON THURSDAY...WITH SCATTERED STORMS NORTH OF LITTLE ROCK
IN THE AFTERNOON.

WINDS WILL BE LIGHT SOUTH/SOUTHEAST TONIGHT...AND SOUTHWEST
AT 8 TO 14 MPH ON THURSDAY. (46)
&&

.DISCUSSION...
KLZK RADAR INDICATES A FEW SMALL CONVECTIVE CELLS HAVE DEVELOPED
ACROSS WEST CENTRAL SECTIONS OF THE CWA. OBJECTIVELY ANALYZED
FIELDS INDICATE SURFACE BASED INSTABILITY IS HIGHEST IN THIS
REGION...~2000 J/KG. MODEST LOW LEVEL FORCING IS ALSO
INDICATED...AND EXPECT WIDELY SCATTERED DEVELOPMENT ACROSS THE
WEST AND CENTRAL SECTIONS DURING THE EVENING HOURS.

MORE WIDESPREAD DEVELOPMENT IS STILL EXPECTED WITH A COLD
FRONT...WHICH SHOULD BE APPROACHING NORTHERN SECTIONS BY LATE
THURSDAY. RECENT MODEL RUNS HAVE SUGGESTED THIS BOUNDARY WILL BE
SLOW TO MOVE THROUGH THE STATE...AND WILL PROVIDE A FOCUS FOR MUCH
NEEDED RAINFALL ACROSS ALL AREAS THROUGH FRIDAY...WITH SOUTHERN
SECTIONS FAVORED EARLY IN THE WEEKEND.

HIGH TEMPERATURES THROUGH MOST OF THIS PERIOD ARE EXPECTED TO BE
ONE TO THREE CATEGORIES BELOW NORMAL.

55

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  94  67  85 /  10  20  50  50
CAMDEN AR         69  94  69  92 /  20  10  20  60
HARRISON AR       66  90  64  82 /  20  30  50  50
HOT SPRINGS AR    69  94  69  90 /  20  10  30  50
LITTLE ROCK   AR  70  93  71  88 /  20  10  30  50
MONTICELLO AR     70  93  70  91 /  10  10  20  60
MOUNT IDA AR      69  94  68  91 /  20  10  30  50
MOUNTAIN HOME AR  66  91  65  83 /  10  30  50  50
NEWPORT AR        68  93  69  86 /  10  20  50  50
PINE BLUFF AR     70  93  71  89 /  20  10  20  50
RUSSELLVILLE AR   69  94  69  88 /  20  20  40  40
SEARCY AR         69  93  70  86 /  10  10  40  50
STUTTGART AR      70  93  71  88 /  10  10  30  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 15, 4:11 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 AM CDT WED AUG 15 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-160915-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
411 AM CDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT SITUATED JUST SOUTH OF ARKANSAS COULD PRODUCE SOME
SCATTERED STORMS THIS AFTERNOON IN SOUTHERN ARKANSAS. SHOULD ANY
CONVECTION REDEVELOP IN THE VICINITY OF THIS BOUNDARY...MOST OF IT
SHOULD STAY SOUTH OF THE FORECAST AREA. HOWEVER AN ISOLATED STRONG
STORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WARM FRONT...CURRENTLY SOUTH OF ARKANSAS...WILL LIFT NORTH
ACROSS ARKANSAS ON THURSDAY AS A SYSTEM STRENGTHENS TO THE NORTH
OF ARKANSAS. THIS SYSTEM WILL THEN DRAG A COLD FRONT THROUGH THE
STATE ON FRIDAY. RAIN CHANCES WILL INCREASE SOMEWHAT ON
THURSDAY...THEN SIGNIFICANTLY ON FRIDAY.

SOME SCATTERED STORMS WILL OCCUR ON THURSDAY AS THE WARM FRONT
LIFTS THROUGH. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH THE BEST CHANCES BEING IN THE NORTHERN PARTS
OF THE STATE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST ON FRIDAY AS
THE COLD FRONT MOVES THROUGH. AGAIN...SOME WILL HAVE POTENTIAL TO
BECOME SEVERE AND THE THREATS WILL BE THE SAME AS ON THURSDAY.

EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A
CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS
ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR
ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

In the hours before

Local storm report, Aug 15, 5:07 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     PENDLETON               33.97N 91.38W
08/13/2012                   DESHA              AR   PUBLIC

            TREES WERE DOWNED AT PENDLETON.

&&

46
Special weather statement, Aug 15, 8:47 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CDT WED AUG 15 2012

ARZ003-004-160215-
BOONE AR-MARION AR-
847 PM CDT WED AUG 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE AND
SOUTHWESTERN MARION COUNTIES UNTIL 915 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PYATT...OR 9 MILES WEST OF YELLVILLE...
MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PYATT...              DUGGER...             DODD CITY...
  CRAWFORD...           ZINC...               SNOW...
  RALPH...              EVERTON...            EROS...
  BRUNO...              VERONA...             TURKEY...
  STANDING ROCK...      POWELL...             PLEASANT RIDGE...
  GEORGES CREEK...      CRAWFORD MTN...       COMAL...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.

&&

LAT...LON 3615 9264 3607 9283 3611 9284 3611 9292
      3627 9299 3635 9280
TIME...MOT...LOC 0147Z 333DEG 4KT 3623 9284

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:47 PM CDTSpecial Weather StatementLZKMarion28 min
Aug 16, 12:20 PM CDTSevere Thunderstorm WarningLZKIzard, Stone40 min
Aug 16, 12:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy38 min
Aug 16, 12:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline47 min
Aug 16, 1:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone, Van Buren38 min
Aug 16, 1:18 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion42 min
Aug 16, 1:39 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski, Saline39 min
Aug 16, 1:41 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 1:46 PM CDTSevere Thunderstorm WarningLZKIzard, Stone44 min
Aug 16, 1:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren41 min
Aug 16, 2:07 PM CDTSpecial Weather StatementLZKMarion43 min
Aug 16, 2:16 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp32 min
Aug 16, 2:21 PM CDTSevere Thunderstorm WarningLZKSearcy39 min
Aug 16, 2:24 PM CDTSpecial Weather StatementLZKPope31 min
Aug 16, 2:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion50 min
Aug 16, 2:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Searcy, Stone, Van Buren47 min
Aug 16, 2:30 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski32 min
Aug 16, 2:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White49 min
Aug 16, 2:53 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren52 min
Aug 16, 3:06 PM CDTSpecial Weather StatementLZKWhite29 min
Aug 16, 3:11 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren34 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton, Searcy47 min
Aug 16, 3:49 PM CDTSpecial Weather StatementLZKVan Buren31 min
Aug 16, 3:51 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 4:07 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren38 min
Aug 16, 4:10 PM CDTSevere Thunderstorm WarningLZKNewton35 min
Aug 16, 4:38 PM CDTSpecial Weather StatementLZKPerry42 min
Aug 16, 5:25 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope35 min
Aug 16, 5:47 PM CDTFlash Flood WarningLZKPerry, Saline2 hr
Aug 16, 6:36 PM CDTSpecial Weather StatementLZKJohnson29 min
Aug 16, 6:37 PM CDTSpecial Weather StatementLZKLogan33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.